ADVERTISEMENT
ckidd2000

At my wits end

I am 32 years old and have had absence seizures my entire life. In high school and in my early twenties I was on depakote and did fine. When I got married and had kids I took myself off the meds cause I was doing fine. I went without medication for 11 years and then last year after christmas I had a grand mal seizure and my neuro put me on Keppra. I was on Keppra for one year and the side effects from it was really bad that I couldn't t take it anymore. I have literally tried every drug on the market for seizures and all of then give me side effects that hurt my daily life. My doctor put me back on Depakote last week and so far I can't even handle that at a low dose. I am having problems with hearing and having pain where my gallbladder used to be. I called my doctor today and he just said he did not know what else to do for me. He said most people who take AEDs can find something they can take and I asked him if he ever had taken these meds and he said no and then I said well then you don't know what it is like and the way they make you feel. I just don't know what to do.

Comments

Re: At my wits end

I understand where you are coming from in one way.

When I was first seeing a physician I thought the medication was for people that were sick.  I was on Dilantin for a few years and found I was under control.   I went to camp in Colorado and never went back to the doctor, until I was in the ER at the airport.

I was fine after that but they found an abnormality but the medication were making me sick.  I went to a Chiropractor and I felt better and he put me on a special diet which stressed to have fruit and vegetables every day, w/ protein.  

Recently a friend told me of a program( coping with epilepsy )  They give information about biofeedback, different diets and surgeries that have been done.

 I have seen an Epileptologist for the past 20 years and raised 2 healthy children that have grown.  They were healthy growing and still are healthy.  I have had 2 brain surgeries and VNS.

The medication I take the least amt as possible.  I wish you the best!